Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Hair fall in top and mid-scalp. Prescribed Mintop and Sawpalmetto. Now lip swelling. Best treatment?

Dear sir I am a 25 year old male having hair fall problem in the top and mid scalp area i have been taking medicines for the same since last 6 doctor had adviced me to take sawpalmetto 2 tyms a day and apply mintop 5 kn my scalp which did not show any improvement and my scalp started to show nw so i have stopped taking sawpalmeto and have switched to finax on her advice currently i am taking finax 1mg daily applying mintop 5 at nite plus 1 zubitin and 1 biozinc both once daily.i would also like to add after applying mintop on my scalp i experience a light swell on my lips i request you to kindly suggest me the best treatment as i think my doctor is only concernes bout money and there r no results.its geting me worried. Thanks in advance Awaiting your reply
Asked On : Wed, 12 Dec 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hi.. Thanks.
From the pattern of hair loss described, I understand that you are suffering from Androgenetic pattern hair loss.Male pattern baldness is the most common type of hair loss in men.Two medications are approved to treat male pattern baldness:
1)Minoxidil: is a solution that you apply directly to the scalp to stimulate the hair follicles. It slows hair loss for many men, and some men grow new hair. Hair loss returns when you stop using this medicine.
2)Finasteride: is a pill that interferes with the production of a certain male hormone linked to baldness. It slows hair loss. Hair loss returns when you stop using this medicine.
However what you have to understand that a genetic pattern hair-loss will never have a complete cure.There are a number of other therapies available too, however none of them have been proved to be effective or are FDA approved.
The results of the above medications also need to be evaluated from time to time ,as these need changes and increase or decrease in dosages .If you are facing the prob with minoxidil, you can consult your dermat for a lower strength or a change in the company.But these are rare and should not be very continuous reactions.
hope this helps!take care..
Answered: Tue, 29 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor